Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 01:30:56 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635309
  • Total Topics: 48190
  • Online Today: 269
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: AIDS Meds & Pepto Bismol/Bismuth, Metamucil  (Read 2063 times)

0 Members and 1 Guest are viewing this topic.

Offline PolishBear

  • Member
  • Posts: 3
  • Grandview National Park
    • PolishBear's World
AIDS Meds & Pepto Bismol/Bismuth, Metamucil
« on: November 27, 2006, 09:16:38 AM »
Does anyone know if pink bismuth tablets or liquid (commonly known as Pepto Bismol) could influence or interfere with the absorption of any AIDS meds?

I've been on a first-time regimen of Combivir & Sustiva for a year now. I'm tolerating them very well, and they have dropped my viral load to undetectable. But I wonder if taking bismuth preparations for things like diarrhea might inhibit those meds.

ALSO: I know I'm not supposed to take Sustiva with meals, mainly because fats quicken the absorption of this drug. But what about fiber preparations like Metamucil? I take Metamucil daily for the digestive benefits and cholesterol-reducing properties. Would this pose any problems for my drug regimen?

Thanks in advance for any help.
CHUCK ANZIULEWICZ

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: AIDS Meds & Pepto Bismol/Bismuth, Metamucil
« Reply #1 on: November 27, 2006, 09:44:15 AM »
But I wonder if taking bismuth preparations for things like diarrhea might inhibit those meds.

How often? ??? Once in a while or more than 4X a week? Please elaborate. Also, what did your doctor say? These are good questions, but please elaborate.

Offline PolishBear

  • Member
  • Posts: 3
  • Grandview National Park
    • PolishBear's World
Re: AIDS Meds & Pepto Bismol/Bismuth, Metamucil
« Reply #2 on: November 27, 2006, 10:10:42 AM »
How often? ??? Once in a while or more than 4X a week? Please elaborate. Also, what did your doctor say? These are good questions, but please elaborate.

Actually I did a little more Googling, and according to TheBody.com, there are "no known interactions" between antiretroviral drugs and anti-diarrheals like Pepto-Bismol and Metamucil. Hooray!

Thanks anyway!
CHUCK ANZIULEWICZ

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.